Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 404, NWS Little Rock, AR

July 16, 2009Baxter County, Fulton County, Izard County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 16, 2009, 2:00 AM CDT for Baxter County, Fulton County, Izard County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2009, 2:00 AM CDT (07:00 UTC)
Expired
Jul 16, 2009, 3:00 AM CDT
In force
60 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Baxter County, AR, Fulton County, AR, Izard County, AR

The radar

The Little Rock radar (KLZK), 159 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2563 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 12:16 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 16, 12:16 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1216 AM CDT THU JUL 16 2009

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTHERN ARKANSAS
THIS MORNING...AND SPREAD SOUTHWARD THROUGH THE AFTERNOON HOURS.
KEPT VCTS IN MOST TAFS SITES THROUGH THE PERIOD. VFR CONDITIONS
ARE EXPECTED THROUGH TONIGHT...EXCEPT IN AREAS OF PRECIPITATION.
LIGHT WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...BEFORE
BECOMING SOUTHWESTERLY THROUGH THE AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 729 PM CDT WED JUL 15 2009/

UPDATE...
HAVE UPDATED THIS EVENING TO REMOVE HEAT ADVISORY...BUT HUMID
CONDITIONS WILL CONTINUE DURING THE OVERNIGHT HOURS.
HOWEVER...WILL HAVE TO MONITOR FUTURE MODEL RUNS...AS THERE ARE
SOME SIGNIFICANT DIFFERENCES. THE NAM SHOWS RAINFALL DEVELOPING
DURING THE OVERNIGHT HOURS AND MOVING INTO THE STATE...BRINGING
MORE CLOUDS AND COOLER TEMPERATURES. HOWEVER...THE GFS IS SHOWING
HIGH PRESSURE KEEPING DRY CONDITIONS OVER MUCH OF THE STATE...WITH
HOT TEMPERATURES ONCE AGAIN. WILL WATCH FOR DEVELOPMENT LATER
TONIGHT...BUT HAVE UPDATED TO RAISE HIGHS ON THURSDAY A COUPLE OF
DEGREES. THIS ALSO MEANS ANOTHER HEAT ADVISORY WILL MAY HAVE TO BE
ISSUED THURSDAY FOR AT LEAST SOUTHERN ARKANSAS. WILL LET MID SHIFT
LOOK AT LATER MODELS TO MAKE THE CALL ON THE HEAT ADVISORY AND
RAIN CHANCES THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     89  70  87  62 /  50  40  30  10
CAMDEN AR         98  74  93  69 /  20  50  40  20
HARRISON AR       89  68  87  59 /  40  50  20  10
HOT SPRINGS AR    97  73  92  67 /  20  50  30  20
LITTLE ROCK   AR  95  73  90  66 /  30  50  30  20
MONTICELLO AR     97  74  92  70 /  20  50  50  20
MOUNT IDA AR      97  73  92  66 /  20  40  30  20
MOUNTAIN HOME AR  87  68  86  60 /  50  50  20  10
NEWPORT AR        90  71  87  63 /  50  40  30  10
PINE BLUFF AR     96  73  91  69 /  20  50  40  20
RUSSELLVILLE AR   95  71  90  63 /  30  40  30  10
SEARCY AR         92  71  89  64 /  40  40  30  10
STUTTGART AR      94  72  90  67 /  30  50  40  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...60
Hazardous weather outlook, Jul 15, 10:30 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1030 PM CDT WED JUL 15 2009

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1030 AM CDT WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

A COLD FRONT EXTENDED FROM SOUTHWEST MISSOURI INTO NORTHEAST
OKLAHOMA LATE WEDNESDAY EVENING. THE FRONT IS EXPECTED TO TRIGGER
SCATTERED THUNDERSTORMS AS IT SLIDES INTO NORTHERN ARKANSAS
OVERNIGHT.

SOME OF THE STORMS MAY BE SEVERE IN THE NORTHERN COUNTIES. THE MAIN
CONCERNS WILL BE DAMAGING WINDS AND PENNY SIZE HAIL OR LARGER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE LARGE AREA OF HIGH PRESSURE THAT HAS BROUGHT HOT WEATHER TO
ARKANSAS RECENTLY WILL RELOCATE TO THE WESTERN UNITED STATES
THURSDAY AND FRIDAY. CLOCKWISE FLOW AROUND THE HIGH WILL CREATE A
NORTHWEST WIND FLOW ALOFT.

THE FLOW ALOFT WILL DRIVE THE FRONT IN NORTHERN ARKANSAS SOUTHWARD.
ALONG THE FRONT...PRECIPITATION WILL BE ONGOING THURSDAY
MORNING...WITH SCATTERED SHOWERS AND THUNDERSTORMS POPPING UP
FARTHER SOUTH DURING THE AFTERNOON.

AS THE DAY PROGRESSES...A STORM SYSTEM IS EXPECTED TO FORM ALONG THE
FRONT IN THE SOUTHERN PLAINS. THE SYSTEM WILL BRING ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS INTO ARKANSAS FROM OKLAHOMA THURSDAY NIGHT
AND EARLY FRIDAY. SOME STORMS MAY BE SEVERE...WITH AREAS OF HEAVY
RAIN.

SIGNIFICANTLY COOLER AND DRIER AIR WILL FOLLOW THE FRONT FOR THE
WEEKEND AND EARLY NEXT WEEK. BELOW NORMAL TEMPERATURES ARE IN THE
FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATER TONIGHT IN NORTHERN
ARKANSAS...AND THURSDAY AND THURSDAY NIGHT ACROSS MUCH OF THE STATE.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51/46

In the hours before

Special weather statement, Jul 16, 12:29 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1229 AM CDT THU JUL 16 2009

ARZ012-013-022-023-160615-
NEWTON-POPE-SEARCY-VAN BUREN-
1229 AM CDT THU JUL 16 2009

...SIGNIFICANT WEATHER ALERT FOR NEWTON...POPE...SEARCY AND VAN BUREN
COUNTIES UNTIL 115 AM CDT...

AT 1228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 16 MILES SOUTHWEST OF MARSHALL...MOVING EAST AT
20 MPH.

SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

AREAS THAT WILL BE AFFECTED INCLUDE BOTKINBURG AND DENNARD.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

44
Special weather statement, Jul 16, 12:58 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1258 AM CDT THU JUL 16 2009

ARZ003-160700-
BOONE-
1258 AM CDT THU JUL 16 2009

...SIGNIFICANT WEATHER ALERT FOR BOONE COUNTY UNTIL 200 AM CDT...

AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR OAK GROVE...MOVING EAST AT 20 MPH.

SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

AREAS THAT WILL BE AFFECTED INCLUDE OMAHA...DIAMOND CITY AND LEAD
HILL.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 1:04 AM CDTSevere Thunderstorm WarningLZKBoone41 min
Jul 16, 1:10 AM CDTSevere Thunderstorm WarningLZKSearcy, Stone, Van Buren50 min
Jul 16, 1:26 AM CDTSevere Thunderstorm WarningLZKBaxter, Marion64 min
Jul 16, 1:35 AM CDTSevere Thunderstorm WarningLZKBaxter, Searcy, Stone40 min
Jul 16, 1:45 AM CDTSevere Thunderstorm WarningLZKBoone60 min
Jul 16, 2:06 AM CDTSevere Thunderstorm WarningLZKBaxter, Izard, Stone54 min
Jul 16, 2:14 AM CDTFlash Flood WarningLZKBoone, Marion4 hr
Jul 16, 2:33 AM CDTFlash Flood WarningLZKBaxter, Marion4 hr
Jul 16, 2:45 AM CDTSevere Thunderstorm WarningLZKBaxter, Marion, Searcy45 min
Jul 16, 4:00 AM CDTHeat AdvisoryLZKArkansas, Bradley, Calhoun, Clark, Cleveland, Dallas and 14 more14 hr
Jul 16, 2:35 PM CDTSevere Thunderstorm WarningLZKGarland, Saline40 min
Jul 16, 2:53 PM CDTSevere Thunderstorm WarningLZKScott, Yell67 min
Jul 16, 3:00 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Pike45 min
Jul 16, 3:13 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring47 min
Jul 16, 3:19 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott41 min
Jul 16, 3:43 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Pike47 min
Jul 16, 4:07 PM CDTFlash Flood WarningLZKClark, Garland, Hot Spring, Montgomery, Pike, Polk and 2 more4 hr
Jul 16, 4:16 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Garland, Grant, Hot Spring, Saline59 min
Jul 16, 4:16 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott44 min
Jul 16, 4:31 PM CDTSevere Thunderstorm WarningLZKMontgomery, Scott, Yell31 min
Jul 16, 4:37 PM CDTSevere Thunderstorm WarningLZKMontgomery, Pike, Polk38 min
Jul 16, 4:53 PM CDTSevere Thunderstorm WarningLZKConway, Perry, Pope, Yell37 min
Jul 16, 4:59 PM CDTSevere Thunderstorm WarningLZKClark, Pike46 min
Jul 16, 5:15 PM CDTSevere Thunderstorm WarningLZKClark, Dallas45 min
Jul 16, 5:54 PM CDTSevere Thunderstorm WarningLZKCalhoun, Clark, Cleveland, Dallas, Ouachita51 min
Jul 16, 6:04 PM CDTFlash Flood WarningLZKClark, Dallas, Pike3 hr
Jul 16, 6:13 PM CDTSevere Thunderstorm WarningLZKBaxter, Boone, Marion62 min
Jul 16, 6:29 PM CDTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant, Jefferson, Lincoln61 min
Jul 16, 6:44 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Dallas61 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.